MAUDE Adverse Event Report: SERF NOVAE STICK; DUAL MOBILITY ACETABULAR CUP

SERF NOVAE STICK; DUAL MOBILITY ACETABULAR CUP
Model Number RM50400053
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/18/2016
Additional Manufacturer Narrative
The surgeon has cemented a novae stick size 53 in an acetabular shell, preliminarily separated from its liner, after he determined a high instability during the surgery.This assembly and technique are not validated by serf and are not therefore indicated in the surgical technique or in the implant's indications.In the light of these observations, we consider that our product is not incriminated in the therapeutic failure.The structure has been extracted and replaced with a gap cage (non serf product) and a new novae stick size 49.
 
Event or Problem Description
After he determined a high instability during the operation, the surgeon has cemented novae stick size 53 in an implanted acetabular shell which was preliminarily separated from its liner.She dislocated that construct (out the front), because there was not enough abduction (closure).The surgeon explanted that entire construct and re-implanted a tm gap cage with this new (size 49) stick fit cup.

Brand Name
NOVAE STICK
Common Device Name
DUAL MOBILITY ACETABULAR CUP
Manufacturer (Section D)
SERF
85 avenue des bruyeres
decines cedex, 69153
FR  69153
MDR Report Key5443963
Report Number3008668801-2016-00001
Device Sequence Number10824557
Product Code LZO
UDI-Device Identifier03662200005734
UDI-Public03662200005734
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K111572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Model NumberRM50400053
Device Lot Number1302083A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2016
Initial Report FDA Received Date02/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR